Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
189 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can itching in the penis be a side effect of Cephalexin?

I went to er for an infection in my left arm. The doc cut me, drained the infection, gave me 2 different antibiotics and sent me home. With a prescriotion for cephalexin 500 mg, and sulfamethoxazole tmp ds tablits. 3 or 4 hours later my penis started to itch, as time went on it got worse. I woke up the next day with a crazy itch, but now it was also red at tip, swollen below the head, and had a few tiny blisters on it. Can this be a reation to the meds?
Tue, 12 Sep 2017
Report Abuse
General Surgeon 's  Response
Some people are allergic to sulpha group of medications. Your allergic reaction in the penile area could be due to this. Please stop taking sulphamethoxazole. You may take an anti allergic medication like Levocitrazine one twice a day for two days. Please apply Mupirocin ointment to the ulcerated part of your penis.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Can itching in the penis be a side effect of Cephalexin?

Some people are allergic to sulpha group of medications. Your allergic reaction in the penile area could be due to this. Please stop taking sulphamethoxazole. You may take an anti allergic medication like Levocitrazine one twice a day for two days. Please apply Mupirocin ointment to the ulcerated part of your penis.